MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS II ART ISRT TRL SZ 3-4 9MM RT; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMI-CONSTRAINED CEMENTED POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY BCS II ART ISRT TRL SZ 3-4 9MM RT; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMI-CONSTRAINED CEMENTED POLY/METAL/POLY
Catalog Number 74035231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during tka the trial broke when impacted inside the patient.No delay or injury reported.Back up available.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A small section of the side of the device fractured off and was returned.The device was heavily damaged with many nicks and gouges, particularly around the fracture site.The device was manufactured in 2013 and exhibits signs of extensive wear/ usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY BCS II ART ISRT TRL SZ 3-4 9MM RT
Common Device Name
PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMI-CONSTRAINED CEMENTED POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8132874
Report Number1020279-2018-02680
Device Sequence Number2262246
Product Code JWH
UDI-Device Identifier00885556157480
UDI-Public00885556157480
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74035231
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1